Can't Sleep At Night


#1
Hi
I was diagnosed with pd at the age of 41 approx a year ago.
I don't ever remember being awake most of the night, until the last few months.
I have recently changed tablets but have always attended the gym most nights, if I get 4/5 hrs sleep I've done really well.

Medication
Madopar 4 per day - 50mg
Rasagiline 1 per day - 1mg
Pramipexole 1 per day - 1.57 mg

Is this normal to lack sleep? is it the tablets ?or do I need to take medication at certain times?

Any help or feedback is appreciated

Thanks

Tom

#2
Hi Tom I just posted in the Health and Well being part of the Forum about this. I've been on medication for 2 years. I found my sleeping getting worse. So I've changed how I take my tablets. Not suggesting you do this, but perhaps talk with your Parkinsons nurse. I didn't want to increase my medication, that's why I've done this. I've only just changed but it seems to be working.Best wishes

#3
Hi Tome,

I know if I take my third CR Sinemet 200/50 too late in the day my sleep quality, and I use the word quality loosely, takes a dive! Generally I take the third pill of the day at about 17:00, but at the weekend I get up a few hours later than I do for work, 05:20 on a work day, the subsequent knock on effect can mean I'm taking the third pill very late into the evening. It generally takes about 2 hours to kick in, so just as I should be running down ready for bed I'm just starting to go "on"!

I really miss a good nights sleep like many of used to enjoy in our pre PD days, but now I seem to function reasonably well on as little as 5 hours sleep some nights. 6 hours is better. It's just one more adjustment to make, like we don't have to make enough already!

Regards Tractorman.

#4
you get used to it.

#5
Yeah, tell me about it. Yawn! (Excuse me.)

Since I flipped my convertible over (good job the roof was up), I decided that I needed more than 3 hours sleep per night because daytime sleepiness is not good. I have an appointment to have a Pulse Oximetry monitor fitted tomorrow to monitor my heart rate and oxygen levels while I’m asleep, but I need to know what's causing me to feel hyper at 3 am - the medication or the condition.

I’m not overly optimistic that I'll get a proper answer, but you never know.

#6
Hi, Well I take Pramipexole And Madpor and I have No trouble sleeping a full 8hours although at bedtime I Also take a Sinemet CR. Hope That Helps.

#7
Blimey Blue Angel, that's good. Broken sleep (except in front of the telly, where I can sleep for England) is one of the really irritating symptoms. And I used to have to be crowbarred out of bed!

Mind you, it seems to have been a bit better since I added Rasagiline to the Pramipexole. (But it won't last. Nothing seems to.)

Best, all

Semele

#8
Thanks; I’ll try anything (as long as you don’t put it down to the Yorkshire air. I’m not that desperate!)

:wink:

#9
I was recently told (pd nurse) that parky turns your body clock upside down and medication can't help much. There is just such a bewildering variety of experience from different pwps.